Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 25.01.2013
From: Carol

Subject: Newbie

Hi,

I am a 55 year old female who three years ago was diagnosed with Myasthenia Gravis - then about 6 months ago my joints became sore, swollen and itchy. I have now on top of the MG been diagnosed with inflammatary arthritis and fibromyalgia. They have because of this changed my immune suppressants from cellcept to methotrexate and I was wondering is there any one on here could tell me more about it. I am so worried about losing my hair and becoming really ill on it.
reply | back to forum

Date: 25.01.2013
From: willis

Subject: Re: Newbie

hi Carol
sorry to hear you have such a variety of ailments. I have been on methotrexate for 2 years now, swapped to injections as tablets didn't help after a while.
as for side effects (losing hair etc) if I thought i'd suffer the side effects from the meds I'd stop taking them. I haven't heard of anyone who lost a lot of hair from taking methotrexate. If you have any adverse reactions to the meds they will stop them and try something else instead.
try not to worry too much about it or that in itself will make you more ill.
rest lots when you have to
keep well
x
reply | back to forum

Date: 25.01.2013
From: rhona

Subject: Re: Newbie

Hi Carol,

I agree with Willis. I think it is more people that take high doses of mtx for cancer that are more likely to lose their hair. I have been taking mtx for years and haven't really noticed any difference in my hair. I have never had any side effects on it but everyone is different. Try it and if doesn't agree with you then you can stop it.
Good luck.
reply | back to forum

Date: 26.01.2013
From: Carol

Subject: Re: Newbie

Thank you for your posts - I have been through so much in the last 3 years from being well and relatively fit to being very ill and very immobile - I just don't really need anything else to start.
reply | back to forum

Date: 09.02.2013
From: Carol O'Connor

Subject: Re: Newbie

Hi,

Just another quick question - only took two doses of methotrexate and first week had bad flu like symptoms but was advised to continue by GP as he said this could be a coincidence, might have been as they have got better but I have now been left with a really sore jaw - is this coincidence too? or possibly is something wrong. Sorry to bother you again.
reply | back to forum

Date: 09.02.2013
From: Tara

Subject: Re: Newbie

Hi carol
Welcome to the forum there's great ppl here with lots of tips and advice
Sorry to here your suffering so much
I've been on mtx since last June my hair did get a little light but nothing that you would notice the tiredness and feeling fluy are all part of it but settled after a while
I still feel very tired a lot of the time but that all part of the illness I would imagine
Unlike you I have ra but a lot of arthritis sufferer have the same symptoms
I not much help but maybe some one else might be able to enlighten you more
Take care and keep posting
Tara :-)
reply | back to forum

Date: 10.02.2013
From: Carol O'Connor

Subject: Re: Newbie

Thank you , I will continue and see what happens - hopefully all will be OK. Having MG makes it harder to differentiate between the illnesses - fatigue etc.
reply | back to forum

Date: 10.02.2013
From: bsk

Subject: Re: Newbie

I've only got RA Carol, but still find it difficult to work out what is RA, what is a cold, what is the drugs etc. find it best if I rest a lot.
reply | back to forum

Date: 23.02.2013
From: Carol O'Connor

Subject: Re: Newbie

Hi,

Took the Methotrexate now for 3 weeks, no help with the pain as such but feel less stiff (not so much like I need oiling). Unfortunately I am suffering with really bad reflux and it's burning - seriously, really so bad I am worried that it may be doing some damage - does it or can it do this?
reply | back to forum

Date: 24.02.2013
From: Deborah

Subject: Re: Newbie

Hi Carol,
I have been taking methrodrexate for a long number of year's and found it made me sick not so much burning but quite sick I asked the rhumy nurse if I could have an anti sickness tablet which they did give me and have not felt sick with it since.

So ask if you can get an anti sickness and see if it help's with the burning.

Sorry to hear it has not helped with the pain but it can take a while for it to work so here's hoping it help's you a bit.

I mean't to say I have pshoriatic arthritis.
Deborah.
reply | back to forum

Date: 24.02.2013
From: Carol O'Connor

Subject: Re: Newbie

Hello Deborah,

Thank you for the response - I will ask for the anti sickness tablet and see if it helps. I have no idea how long it might take for the methotrexate to kick in, but at least my MG is no worse - obviously no better by coming off the Mycophenolate Mofetil, which is good so far - they did give me a steroid injection to try and counter the change over problems. I will persevere and see what happens.
reply | back to forum

Date: 28.02.2013
From: Deborah

Subject: Re: Newbie

Hi Carol,
Glad to hear your mg is no worse not sure what that is as I don't know anyone who has it if you don't mind me asking.
I do hope you do not have to wait to long for the mtx to work and hope the steroid jab has helped a bit.

Hope you are feeling a bit better and please let me know how you are doing. Deborah x
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

3+10=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board